TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Maiden Offline
Bring It On
Average Joe
***
 
Maiden's Avatar
 
Name: Liadan
Age: 29
Gender: Female
Location: Sevenwaters

Posts: 190
Join Date: February 18th 2009

The Pill and Anxiety/Depression - February 8th 2010, 08:58 AM

I don't know if this is in the right area. Sorry if it's not.

My girlfriend went on the pill about six months ago, to fix painful periods. She's always been kinda anxious and high-strung but in the past six months she's gotten really quite anxious about everything, and quite paranoid. Like we were walking through Uni and she was convinced people were talking about her, even though we didn't even know these people and I can pretty certainly say they weren't talking about her at all. She often accuses me of saying things about her too, or saying something a lot more horribly than I intended it to sound. She also gets quite depressed at times. Is this a side effect of the pill? I've suggested it to her but she won't get anything sorted out. I suggested changing the brand she was on but she only goes to the doctor with her Mum and her mum's pretty nuts herself, there's no way she'd ever care if my gf was depressed... she'd just think she was moaning. And my gf doesn't really seem like she's going to do anything about it anyway.

In about October, I made her start seeing a counsellor but she only went once before she made me come along with her, and then she only went about 3 more times. Now she says it didn't work but she wouldn't really open up to the counsellor. I went and saw this counsellor a few days ago, to talk about my gf and what I should do. Do you think I should mention that my gf is on the pill and see what she says? My gf would probably consider that a major break of trust though... :-S


Ever mind the Rule of Three: Three times what thou givest returns to thee: This lesson well, thou must learn: Thee only gets what thou dost earn.
   
  (#2 (permalink)) Old
Ella.x Offline
Member
I've been here a while
********
 
Ella.x's Avatar
 
Name: Ella
Age: 28
Gender: Female
Location: England

Posts: 1,461
Join Date: February 24th 2009

Re: The Pill and Anxiety/Depression - February 8th 2010, 10:54 AM

One of my flatmates was on the pill and it made her depressed too. She'd just randomly burst into tears. She came off it completely after a few months, but she's recently been put on a different type, which seems to be much better. Maybe try and sit your girlfriend down and suggest going to the doctor with her instead of her mum going? It might be easier for her to get her point across to the doctor if you were there.
Other than that, you could see if she wanted to try counsellin again, but with someone else this time - it can take a while until you find someone you trust enough to open up to.
Hope this helps.
   
  (#3 (permalink)) Old
bitesize Offline
Member since April '07
Outside, huh?
**********
 
bitesize's Avatar
 
Age: 28
Gender: Female
Location: Ireland

Posts: 3,944
Blog Entries: 321
Join Date: January 7th 2009

Re: The Pill and Anxiety/Depression - February 8th 2010, 05:30 PM

I had some bad luck when I started the pill. I was on my first one for six months before I came off it because it was making me upset and emotional all the time. I changed to another one which was much worse ~ it reacted badly with my depression and it was so bad I had to change after only a month...but the one I've been on since then, for the last three months or so, seems to suit me better. It's probably just a matter of finding a different pill that might help make her feel a little better.


Honey, you're familiar, like my mirror, years ago
.....
I slithered here from Eden just to sit outside your door
...
...
Níl a shíltear mar a bhítear.
Things are not always what they seem.
   
Closed Thread

Bookmarks

Tags
anxiety or depression, pill

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.